Home, About, Contact Us, FAQ

Has anyone came off of invega sustenna?


#1

Good afternoon. has anyone successfully came off of this medication? i was misdiagnosed and unfortunately had tooken 3 monthly injections of this medication. my last shot was october25th and currently im dealing with anhedonia, depersolization and derealization from taking this medicine. i have no sexual arousal and 0 sex drive (able to get erect but no discharge) is their anything that can be done to reverse the effects that where caused by this medication? i read that invega sustenna blocks certain dopamine and serotonin receptors.
also reading online it takes between 4-8 months to get out of your system!!!!

Please advice i regret to this day the day i started this drug...


Has anyone returned back to normal after being injected with Invega Sustenna?
Is there any hope in recovering from an Invega Sustenna shot?
Has anyone returned back to normal after being injected with Invega Sustenna?
How many days before Zyprexa is 100% effective?
#2

I can't say for sure however if you were only on it for 3 months and your last injection was 2 months ago then it is possible that what you are experiencing is partly due to negative symptoms. Do you mind if I ask if your diagnoses has been changed by a doctor?


#3

half life is about 30-48 days, meaning that you will still have the equivalent of 50 mg if your dosage is 100 mg after 1-2 months. If you dosage is 200 mg then 50 mg will be left after 2-4 months. It could take you 2-3 months to get it out of your system. I think 8 months is way too long.


#4

I was like you with the sexual problems while taking invega sustenna and it got better with time but it takes a long time to become better.

I would also like to know how you where misdiagnosed if you dont mind.


#5

hi it was determined i was misdiagnosed after speaking with a second Pdoc... i only had mild depression from stress and was also taking wellbutrin though now i dont take any medication. @Mottec i took 3 117mg shots of this drug @revv how long did it take you to recover? did you have other issues while on this drug? if you dont mind me asking are you able to get drunk from alcohol or a buzz from cigarettes?


#6

It should take you 2-3 months before its almost entirely out of your system. 1 month: 59 mg 2 month: 30 mg, 3 montth: 15 mg, 4 month: 8 mg and so on


#7

from what im hearing it should take sometime for my neurotransmitters to return to normal and i guess that can be 3-6 months... this is the response i got from a doctor on just awnsers.com

Dr. Z Mental Health Professional
Yes the Invega is definitely an extreme measure to take for just a depressive disorder especially when there are other medications to exhaust for treatment. Well the effects of Invega are not permanent now that you have stopped the medication, so those "depersonalization" and sexual adverse effects should start to lessen significantly in 3-6 months time. But if you wanted to try to boost your libido and possibly lessen your feelings of depersonalization, the use of Wellbutrin would be recommended since this medication actually increases your Dopamine and Norepinephrine levels and will help to increase your libido and can reverse any adverse sexual effects that are due to another psychotropic medication. The depersonalization/emotional numbing symptoms will also respond well to the Wellbutrin too, so this is why Wellbutrin should be a primary medication for you to reconsider, since you have taken it before.

Overall these adverse effects are not going to be permanent fixtures, so that should provide you with some relief, but because you were taking injections of the medication the adverse effects can be more long-standing and it may take a while for your neurotransmitters to return to their natural pre-morbid levels, which is why I state 3-6 months for possible resolution of these adverse effects. Still if you want to try to achieve a faster response than the use of Wellbutrin should be considered as the emotional numbing and sexual side effects are most likely due to a decrease in Dopamine and the Wellbutrin should dramatically help with this. If the depersonalization/emotional numbing symptoms are due to a Serotonin imbalance than a SSRI antidepressant can be combined with Wellbutrin, unless you have a history of seizures, drink alcohol, or a history of an eating disorder where the Wellbutrin-SSRI combination would not be recommended.


#8

You might ask your GP about dostinex or cabergoline.


#9

It took about 5 months after my last injection to have the sexual dysfunction to recover and that was pretty much the only issue I had with it other then sometimes being tired but not able to sleep even tho I was tired.


#10

Coming off any anti-psych can be dicey. It stands to reason that if you're taking a med that suppresses dopamine in one area of the brain, then the brain will flood that area with dopamine when you come off that med. It took me about eight or nine months to get all the Prolixin decoate out of my system when I quit taking that. When it did leave my system it was pretty intense. Maybe you could lay in a supply of Klonopin for when the drug leaves your system.


#11

thanks for the responses .... @crimby did you have any side effects when you where dealing with prolixin? like you didnt feel like your self? you say it was intense when it did leave your system, was it like one day you just woke up and everything was fine? or did you gradually feel the medicine leaving your system.......

For me life just doesnt feel like it once did before i took any medication.... it currently doesnt feel as real as it once did,

like theirs no euphoria just dullness and emptiness


#12

The side effect I had with prolixin was an intensely miserable feeling. All the old, typical anti-psychotics made me feel that way. When I did come off it the onset of symptoms was kind of sudden. The miserable feeling had left very soon after I quit taking prolixin, but the hallucinations came later - about seven or eight months later.


#13

sorry to here that......... did u also experience emotional numbing??? are u taking something now for the hallucinations?


#14

Yes, when I was on any typical anti-psych I experienced emotional numbing big time. I was totally demoralized, and just existing - with no sense of purpose or ambition. Now, I'm taking Geodon and Seroquel for hallucinations and I'm doing fine.


#15

thats good to here @crimby Im just a little worried because i shouldn't have been taking it in the first place and everyday i just wonder if im every going to return to my old self..... this feeling of dullness and emptiness sucks


#16

Keep working with the med's, and maybe you find something that works that won't make you miserable. You're more likely to find that in an atypical med than you are a typical med. I have come across people who liked a typical med better than the atypicals, but that is rare.


#17

Im currently taking no meds and thinking about keeping it that way... at the time i was dealing with some depression but that has went away.... currently i am just dealing with the side effects from the invega frowning

I guess i have to just take it one day at a time and hope i get better in 3-6 months but that feels like forever right now


#18

has anyone else came off this medication?


#19

I came off Invega Sustenna. Now I am on Abilify Maintena. Much better now. I was getting way out of control while on Invega. I find Abilify to be more pleasant. I have more feelings now. On Invega my depression was more like extreme restlessness and boredom. Now when I get depressed, I feel actual sadness, which is quite nice. One thing I noticed while coming on Abilify, and off Invega, is my empathy seemed to diminish (or I just became aware of it). So, maybe my self awareness has been better since coming off Invega.


#20

thanks for the post redwaters did you experience a change in perception when you where on invega? like life felt different then before how long did it take for your emotions to return once you quit invega sustenna?